Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 27, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Apr 28, 2011, 11:33 AM EDT for 4 counties in South Carolina; Robeson County, North Carolina. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 28, 2011, 11:33 AM EDT (15:33 UTC)
- Expired
- Apr 28, 2011, 12:30 PM EDT
- In force
- 57 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Robeson County, NC, Darlington County, SC, Dillon County, SC, Florence County, SC, Marlboro County, SC
The radar
The Wilmington radar (KLTX), 127 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 4:30 AM EDT | Tornado Watch | SPC | 10 hr |
| Apr 28, 8:48 AM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 3.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 320 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 327 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
713
WUUS52 KILM 281533
SVRILM
NCC155-SCC031-033-041-069-281630-
/O.NEW.KILM.SV.W.0027.110428T1533Z-110428T1630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
1133 AM EDT THU APR 28 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN FLORENCE COUNTY IN NORTHEAST SOUTH CAROLINA
EASTERN DARLINGTON COUNTY IN NORTHEAST SOUTH CAROLINA
NORTHWESTERN DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
MARLBORO COUNTY IN NORTHEAST SOUTH CAROLINA
WESTERN ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 1230 PM EDT
* AT 1132 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
DARLINGTON...AND MOVING NORTHEAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
OAK GROVE...
BROWNSVILLE...
DUNBAR...
CLIO...
RAEMON...
ALMA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO ONE INCH IN DIAMETER AND WINDS GREATER THAN 60 MILES AN
HOUR ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT THURSDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3495 7904 3480 7887 3417 7980 3433 8001
3449 7990 3453 7983 3461 7980 3461 7978
3464 7980 3481 7969 3481 7967 3463 7946
3477 7934 3484 7934 3483 7918
TIME...MOT...LOC 1532Z 224DEG 57KT 3431 7979
$$
SRP3 follow-up statements
168
WWUS52 KILM 281545
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1145 AM EDT THU APR 28 2011
SCC041-281554-
/O.CAN.KILM.SV.W.0027.000000T0000Z-110428T1630Z/
FLORENCE SC-
1145 AM EDT THU APR 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FLORENCE COUNTY
IS CANCELED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT THURSDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3481 7888 3480 7888 3429 7969 3441 7980
3480 7969 3481 7967 3463 7946 3477 7934
3484 7934 3483 7918 3495 7904
TIME...MOT...LOC 1544Z 224DEG 57KT 3445 7963
$$
NCC155-SCC031-033-069-281630-
/O.CON.KILM.SV.W.0027.000000T0000Z-110428T1630Z/
ROBESON NC-MARLBORO SC-DILLON SC-DARLINGTON SC-
1145 AM EDT THU APR 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR NORTHEASTERN DARLINGTON...NORTHWESTERN DILLON...MARLBORO AND
WESTERN ROBESON COUNTIES...
AT 1144 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BROWNSVILLE...OR 14 MILES SOUTH OF BENNETTSVILLE...MOVING NORTHEAST
AT 55 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BLENHEIM...
BINGHAM...DUNBAR...CLIO...MINTURN...LITTLE ROCK...TATUM...MCCOLL...
RAEMON...PURVIS...ELROD...SEVEN BRIDGES...MAXTON...ALMA...PEMBROKE...
WAKULLA...BUIE...RED SPRINGS...SHANNON...RENNERT...REX...ST. PAULS...
LUMBER BRIDGE AND PARKTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT THURSDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
STAY INDOORS UNTIL THE STORM HAS PASSED.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3481 7888 3480 7888 3429 7969 3441 7980
3480 7969 3481 7967 3463 7946 3477 7934
3484 7934 3483 7918 3495 7904
TIME...MOT...LOC 1544Z 224DEG 57KT 3445 7963
$$
SRP160
WWUS52 KILM 281603
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1203 PM EDT THU APR 28 2011
NCC155-SCC031-033-069-281630-
/O.CON.KILM.SV.W.0027.000000T0000Z-110428T1630Z/
ROBESON NC-MARLBORO SC-DILLON SC-DARLINGTON SC-
1203 PM EDT THU APR 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM EDT
FOR NORTHEASTERN DARLINGTON...NORTHWESTERN DILLON...MARLBORO AND
WESTERN ROBESON COUNTIES...
AT 1201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATED A SEVERE THUNDERSTORMS FROM NEAR MECHANICSVILLE TO
BROWNSVILLE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS CLUSTER OF SEVERE THUNDERSTORMS WAS
MOVING NORTHEAST AT 55 MPH. ADDITIONAL STRONG THUNDERSTORMS WERE
POSSIBLE WITHIN THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PURVIS...
ELROD...SEVEN BRIDGES...MAXTON...ALMA...PEMBROKE...WAKULLA...BUIE...
RED SPRINGS...SHANNON...RENNERT...REX...ST. PAULS...LUMBER BRIDGE AND
PARKTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT THURSDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORMS HAVE PASSED.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3481 7888 3480 7888 3429 7969 3441 7980
3480 7969 3481 7967 3463 7946 3477 7934
3484 7934 3483 7918 3495 7904
TIME...MOT...LOC 1601Z 224DEG 57KT 3464 7940
$$
SRP474
WWUS52 KILM 281629
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1229 PM EDT THU APR 28 2011
NCC155-SCC031-033-069-281636-
/O.EXP.KILM.SV.W.0027.000000T0000Z-110428T1630Z/
ROBESON NC-MARLBORO SC-DILLON SC-DARLINGTON SC-
1229 PM EDT THU APR 28 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DARLINGTON...
NORTHWESTERN DILLON...MARLBORO AND NORTHERN ROBESON COUNTIES WILL
EXPIRE AT 1230 PM EDT...
...PORTION OF THE SEVERE THUNDERSTORM WARNING AREA HAS BEEN REPLACED
BY A TORNADO WARNING...
THE SEVERE THUNDERSTORM WARNING FOR MARLBORO COUNTY AND SURROUNDING
AREAS HAS BEEN ALLOWED TO EXPIRE...HOWEVER A PORTION OF THE ORIGINAL
SEVERE THUNDERSTORM WARNING HAS BEEN REPLACED BY A TORNADO WARNING
FOR DILLON COUNTY AND PORTIONS OF ROBESON COUNTY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EDT THURSDAY AFTERNOON
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3481 7888 3480 7888 3429 7969 3441 7980
3480 7969 3481 7967 3463 7946 3477 7934
3484 7934 3483 7918 3495 7904
TIME...MOT...LOC 1626Z 224DEG 57KT 3492 7906
$$
SRPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 9:45 AM EDT, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 28, 9:45 AM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
945 AM EDT THU APR 28 2011
.SYNOPSIS...
A COLD FRONT WILL BRING STRONG TO SEVERE THUNDERSTORMS TO THE
EASTERN CAROLINAS INTO THIS AFTERNOON. THE FRONT WILL PUSH OFF
THE COAST TONIGHT...GIVING WAY TO DRY AND COOLER HIGH PRESSURE FOR
THE WEEKEND. ABOVE NORMAL TEMPERATURES WILL RETURN ON THE BACKSIDE
OF THE HIGH SUNDAY AND MONDAY. THE NEXT CHANCE FOR RAIN WILL
ACCOMPANY A COLD FRONT NEXT TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 945 AM THURSDAY...A TORNADO WATCH IS IN EFFECT UNTIL 4 PM. AN
AREA OF STRONG TO SEVERE THUNDERSTORMS...ONGOING ACROSS INLAND
COUNTIES WILL MOVE TO THE COAST THROUGH EARLY AFTERNOON. THE RISK
WILL EVOLVE AWAY FROM TORNADOES AND TO PREDOMINATELY STRONG TO
DAMAGING WINDS AND POSSIBLY LARGE HAIL LATE MORNING AND EARLY
AFTERNOON.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 AM THURSDAY...DRY HIGH PRESSURE WILL DOMINATE THROUGH THE
PERIOD. TEMPERATURES WILL BE SEVERAL DEGREES COOLER BY DAY...AND
AS MUCH AS 20 DEGREES COOLER BY NIGHT...BUT STILL NOT FAR FROM
SEASONAL NORMALS. COOLEST READINGS EXPECTED SAT MORNING...BUT
CURRENT FORECAST IS HEDGED A COUPLE DEGREES WARMER THAN GUIDANCE
AS WINDS ARE NOT EXPECTED TO DECOUPLE COMPLETELY. OTHERWISE MOS
GUIDANCE NUMBERS ARE IN CLOSE CONSENSUS AND HAVE BEEN ACCEPTED.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 3 AM THURSDAY...ABOVE NORMAL TEMPS CREEP BACK INTO THE
PICTURE SURFACE HIGH PRESSURE ANCHORS OFF THE CAROLINA COAST AND A
FLAT UPPER RIDGE DOMINATES. NEXT SYSTEM IS SLATED FOR TUESDAY OR
TUESDAY NIGHT...SO CHANCE POPS ARE IN PLAY THERE. LATEST ECMWF AND
ESPECIALLY GFS ARE GETTING MORE AGGRESSIVE WITH THE UPPER
LOW...WHICH COULD SLOW THE FRONT DOWN EVEN MORE BUT WE ARE NOT YET
BUYING IT. TEMPS COULD EVEN BE BELOW NORMAL NEXT WEDNESDAY.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
AS OF 12Z...COLD FRONT WILL APPROACH THE AREA TODAY WITH PRE-
FRONTAL CONVECTION LIKELY. EXPECT A SQUALL LINE TO APPROACH FLO
JUST AFTER 12Z AND WILL AFFECT LBT AROUND 13Z. BRIEF IFR/LIFR
LIKELY WITH GUSTY SOUTHWEST TO WEST WINDS TO 35-40 KNOTS. THE
STORMS SHOULD MOVE EAST OF THESE TERMINALS ABOUT AN HOUR AFTER
OCCURRENCE BUT WITH REDEVELOPMENT LIKELY JUST TO THE EAST OF THE
FLO/LBT TERMINALS THROUGH EARLY THIS AFTERNOON HAVE LEFT VCTS IN
TAFS FOR NOW.
THE LINE OF ACTIVITY SHOULD WEAKEN AS IT APPROACHES THE COASTAL
TERMINALS. STILL FEEL COMPELLED TO INDICATE CB/VCSH AT THE COASTAL
TERMINALS BY MID-MORNING. WITH THE FRONT APPROACHING THE BEST
THUNDERSTORMS COVERAGE AT THE COASTAL TERMINALS SHOULD BE THIS
AFTERNOON SHIFTING TO THE COASTAL TERMINALS BY MID-LATE AFTERNOON.
WILL INDICATE VCTS BY MID AFTERNOON WITH A FM GROUP FOR THE EARLY
EVENING.
MVFR CEILINGS WILL BE LIKELY OUTSIDE OF CONVECTION TODAY. AT THE
COASTAL TERMINALS SEA FOG IS DEVELOPING BUT IS MOSTLY OCCURRING AS
LOW STRATUS. THIS COULD PERSIST THROUGH MUCH OF THE
MORNING...ESPECIALLY AT MYR/CRE.
THE COLD FRONT WILL MOVE THROUGH THE FLO/LBT TERMINALS THIS EVENING
AND THE COASTAL TERMINALS BY LATE EVENING. A WIND SHIFT TO THE
SOUTHWEST WILL LIKELY PRECEDE THE COLD FRONT. VFR EXPECTED AFTER
FROPA EXCEPT THERE COULD BE SOME FOG ISSUES IF WINDS BECOME LIGHT IN
THE PRE-DAWN HOURS.
EXTENDED OUTLOOK...VFR FRIDAY AND SATURDAY. FOG POSSIBLE SUNDAY AND
MONDAY MORNINGS.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 945 AM THURSDAY...A TORNADO WATCH IS IN EFFECT UNTIL 4 PM EDT.
THUNDERSTORMS WILL REQUIRE SPECIAL MARINE WARNINGS THIS AFTERNOON.
A SMALL CRAFT ADVISORY IS ALSO IN EFFECT. WINDS AND SEAS HAVE JUST
ABOUT MAXIMIZED ACROSS THE AREA LATE THIS MORNING AND THESE
CONDITIONS WILL PERSIST THROUGH THE AFTERNOON AND EVE. WINDS AND
SEAS WILL BE HIGHER IN THE VICINITY OF THUNDERSTORMS.
SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AS OF 3 AM THURSDAY...WILL BEGIN WITH WINDS OUT OF THE NORTH...BUT
QUICKLY BACKING WEST AS AN UPPER LEVEL DISTURBANCE PASSES TO OUR
NORTH...AND ITS ASSOCIATED WEAK SURFACE TROF SWINGS DOWN INTO NC.
PURE OFFSHORE FLOW WILL REASSERT ITSELF BY SATURDAY MORNING...BUT
10-15 KT SHOULD COVER IT AS THERE IS NOT MUCH SUPPORT FOR A COLD
SURGE BEHIND THIS BOUNDARY. SEABREEZE PROCESSES WILL TAKE OVER
SATURDAY AFTERNOON WITH THE RIDGE AXIS DIRECTLY OVERHEAD. MODEST
ONSHORE WINDS EXPECTED AND WILL PERSIST THRU SAT NIGHT...WITH
SEAS HOLDING AT 2-3 FT.
LONG TERM /SUNDAY THROUGH MONDAY/...
AS OF 3 AM THURSDAY...HIGH PRESSURE OFFSHORE IS THE MAIN PLAYER.
THE RESULT WILL BE LIGHT SOUTH OR SOUTH-SOUTHWEST WINDS WITH
SPEEDS REMAINING CAPPED AT 15 KT AND SEAS GENERALLY 2-3 FT.
GRADIENT WILL NOT REALLY TIGHTEN AHEAD OF THE NEXT COLD FRONT
UNTIL BEYOND THE VALID PERIOD OF THIS CWF.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR AMZ250-252-
254-256.
&&
NEAR TERM...RJD
SHORT TERM...RAS
LONG TERM...RAS
AVIATION...MRRHazardous weather outlook, Apr 28, 9:06 AM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 906 AM EDT THU APR 28 2011 NCZ097-101-SCZ034-046-291315- PENDER-NEW HANOVER-HORRY-GEORGETOWN- 906 AM EDT THU APR 28 2011 ...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED AT THIS TIME. NCZ087-096-099-SCZ017-023-024-032-033-039-291315- ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG- 906 AM EDT THU APR 28 2011 ...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED AT THIS TIME. NCZ100-291315- BRUNSWICK- 906 AM EDT THU APR 28 2011 ...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...HIGH RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. HIGH RIP CURRENT RISK. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED AT THIS TIME. AMZ250-252-254-256-291315- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 906 AM EDT THU APR 28 2011 ...TORNADO WATCH 252 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUIRED AT THIS TIME. RJD
In the hours before
Local storm report, Apr 28, 9:49 AM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
949 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 AM TSTM WND DMG 2 ESE COWARD 33.97N 79.72W
04/28/2011 FLORENCE SC EMERGENCY MNGR
TREE REPORTED ON CHURCH AT INTERSECTION OF E
FRIENDFIELD RD AND UNION SCHOOL RD.
&&
EVENT NUMBER ILM1100210
LACORTELocal storm report, Apr 28, 10:09 AM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1009 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 AM TSTM WND DMG 4 NW WALLACE 34.76N 79.88W
04/28/2011 MARLBORO SC MEDIA
TREES IN ROADWAY
&&
EVENT NUMBER ILM1100211
LACORTELocal storm report, Apr 28, 10:16 AM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
1016 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TSTM WND DMG COWARD 33.97N 79.75W
04/28/2011 FLORENCE SC EMERGENCY MNGR
FRONT PORCH DESTROYED AND ADDITIONAL DAMAGE TO MOBILE
HOME ON E FRIENDFIELD RD NEAR HWY 52.
&&
EVENT NUMBER ILM1100212
LACORTESpecial weather statement, Apr 28, 10:18 AM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1018 AM EDT THU APR 28 2011
NCZ096-097-099>101-281515-
COLUMBUS-BLADEN-BRUNSWICK-NEW HANOVER-PENDER-
1018 AM EDT THU APR 28 2011
AT 1017 AM EDT...STRONG THUNDERSTORMS WERE...2 MILES SOUTHWEST OF
FREEMAN...OR 18 MILES WEST OF LELAND...MOVING NORTHEAST AT 55 MPH.
THESE THUNDERSTORMS HAVE THE CAPABILITY OF PRODUCING WIND GUSTS OF
40 MPH OR GREATER.
COMMUNITIES IN THE PATH OF THESE STORMS ARE BURGAW...ASHTON...
BATARORA...CASTLE HAYNE...CURRIE...DELCO...EDGECOMB...FREEMAN...
HAMPSTEAD...KELLY...LONG CREEK AND MALPASS CORNER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3413 7838 3438 7849 3473 7793 3473 7768
3448 7757 3447 7754 3444 7751
RANSpecial weather statement, Apr 28, 11:17 AM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
1117 AM EDT THU APR 28 2011
SCZ017-023-024-032-281615-
DARLINGTON-MARLBORO-DILLON-FLORENCE-
1117 AM EDT THU APR 28 2011
...STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF THE PEE DEE REGION
THROUGH 1215 PM EDT...
AT 1115 AM EDT...STRONG THUNDERSTORMS WERE...2 MILES SOUTH OF
LAMAR...MOVING NORTHEAST AT 50 MPH. THESE THUNDERSTORMS HAVE THE
CAPABILITY OF PRODUCING SMALL HAIL...GUSTY WINDS UP TO 45 MPH AND
CLOUD TO GROUND LIGHTNING.
COMMUNITIES IN THE PATH OF THESE STORMS ARE BENNETTSVILLE...
DARLINGTON...AUBURN...BINGHAM...BROWNSVILLE...CARTERSVILLE...
CHAVISTOWN...CLIO...DOVESVILLE...DUNBAR...FLOYD AND LAMAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
IN ADDITION...A TORNADO WATCH REMAINS IN EFFECT UNTIL 4 PM EDT.
&&
STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS FOR FURTHER DETAILS OR
UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT
WEATHER.GOV/ILM.
LAT...LON 3420 8012 3426 8014 3449 7994 3449 7988
3454 7983 3460 7981 3461 7978 3465 7981
3480 7967 3452 7933 3406 8002 3418 8014
SRPLocal storm report, Apr 28, 11:22 AM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON NC
1122 AM EDT THU APR 28 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0749 AM TSTM WND DMG 2 W WALLACE 34.72N 79.86W
04/28/2011 MARLBORO SC MEDIA
TREES IN ROADWAY
&&
CORRECTED LOCATION
EVENT NUMBER ILM1100211
LACORTEThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 7:14 AM EDT | Severe Thunderstorm Warning | ILM | Darlington, Marlboro | 61 min |
| Apr 28, 8:12 AM EDT | Severe Thunderstorm Warning | ILM | Dillon, Florence, Marion, Williamsburg | 63 min |
| Apr 28, 8:31 AM EDT | Tornado Warning | ILM | Florence, Marion | 24 min |
| Apr 28, 9:37 AM EDT | Severe Thunderstorm Warning | ILM | Florence, Marion, Williamsburg | 53 min |
| Apr 28, 9:40 AM EDT | Special Weather Statement | ILM | Horry | 50 min |
| Apr 28, 10:16 AM EDT | Tornado Warning | ILM | Dillon, Florence, Horry, Marion | 44 min |
| Apr 28, 10:41 AM EDT | Severe Thunderstorm Warning | ILM | Dillon, Florence, Horry, Marion | 64 min |
| Apr 28, 11:09 AM EDT | Special Marine Warning | ILM | 54 min | |
| Apr 28, 11:17 AM EDT | Special Weather Statement | ILM | Darlington, Marlboro | 58 min |
| Apr 28, 11:51 AM EDT | Special Weather Statement | ILM | Dillon | 54 min |
| Apr 28, 12:15 PM EDT | Tornado Warning | ILM | Dillon, Marlboro | 34 min |
| Apr 28, 12:42 PM EDT | Tornado Warning | ILM | Dillon | 48 min |
| Apr 28, 1:51 PM EDT | Special Weather Statement | ILM | Dillon, Florence, Marion | 54 min |
| Apr 28, 2:01 PM EDT | Special Weather Statement | ILM | Williamsburg | 59 min |
| Apr 28, 2:24 PM EDT | Severe Thunderstorm Warning | ILM | Dillon, Horry, Marion | 51 min |
| Apr 28, 3:55 PM EDT | Special Weather Statement | ILM | Horry | 50 min |
| Apr 28, 9:06 AM EDT | Special Weather Statement | ILM | Bladen | 54 min |
| Apr 28, 9:32 AM EDT | Special Weather Statement | ILM | Bladen | 28 min |
| Apr 28, 9:43 AM EDT | Special Weather Statement | ILM | Bladen | 62 min |
| Apr 28, 10:18 AM EDT | Special Weather Statement | ILM | Pender | 57 min |
| Apr 28, 1:02 PM EDT | Tornado Warning | ILM | Bladen, Robeson | 43 min |
| Apr 28, 2:01 PM EDT | Tornado Warning | ILM | Bladen | 44 min |
| Apr 28, 2:52 PM EDT | Tornado Warning | ILM | Bladen, Columbus | 38 min |
| Apr 28, 3:24 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Pender | 51 min |
| Apr 28, 3:37 PM EDT | Tornado Warning | ILM | Bladen, Columbus, Pender | 38 min |
| Apr 28, 4:10 PM EDT | Tornado Warning | ILM | Pender | 40 min |
| Apr 28, 4:22 PM EDT | Special Weather Statement | ILM | Bladen | 23 min |
| Apr 28, 4:49 PM EDT | Special Weather Statement | ILM | Pender | 41 min |
| Apr 28, 5:13 PM EDT | Special Weather Statement | ILM | Pender | 32 min |
| Apr 28, 5:36 PM EDT | Special Weather Statement | ILM | Pender | 24 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2011Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.